Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

How long should I take prilosec for GERD?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Hello. I purchased OTC Prilosec to treat GERD. I took it for 4 days straight. Felt better and stopped. Two weeks later, some symptoms have come back. Can I continue to take Priolsec now? How long should I take it before seeing my doctor?
Posted Sun, 1 Dec 2013 in General Health
Answered by Dr. Ram Choudhary 1 hour later
Brief Answer: GERD needs physician's evaluation and two month Detailed Answer: Hi XXXXXXX Welcome to healthcare Magic! GERD is a particular diagnosis mostly confirmed with upper GI Endoscopy. If this is really GERD then no doctor will advise four day treatment. The Prilosec is PPI group of acid suppressant and should be taken for at least two months mostly with a prokinetic drug like domperidone. You will get only short lived relief in four days as you have seen, it is lost by recurrence. If there is any anatomical problem leading to GERD then it also needs correction. If H.Pylori infection is detected it should be eradicated with special combined regimens. I hope the advise would be informative and useful for you. Take Care!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor